Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney stones AND Gout
Apr 21, 2006

I have been HIV+ since December, 1996 and was diagnozed with AIDS in 2000. I have been on the cocktail in one form or the other right from the start. I have recently, 1 year, switched my cocktail to: Videx EC, Norvir, Epivir and Reyataz. Ever since this last switch I have very elevated levels of uric acid in my bloodwork which has resulted in very painful episodes of gout. But the final straw now is that I have an excruiting kidney stone now and I'm going in for surgery tomorrow morning to help get it out. My question is why does my Doctor ignore me and my cries of pain and do nothing about finding something that will help me? I feel that the only way I can alliviate the EXTREME pain of the gout and the kidney stone is to stop taking my meds all together. Why should I continue putting into my body these harmful chemicals which are causing me So much pain and my Doctors just ignore me? They say, "well you seem to be doing good on this regemin, your t-cells are good and your virus is undetectable, see you in 3 months". Can you help me open their eyes?

Response from Dr. Henry

Videx among some of the HIV drugs you are taking can mist likely increase uric acid levels. Allopurinol can be useful once an attack is over to decrease uric acid levels and decrease changes for further attacks. Depending on your treatment history/resistance picture there often is some alternative to Videx that could be considered and discussed with your HIV specialist. KH



Previous
increased cd
Next
Confusion about lipids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement